We’ve developed a mixed format to offer a variety of experiences and the opportunity to truly participate throughout the day.

Format includes:

  • invited speakers (20 minute talks);
  • case studies from intranet managers;
  • ‘lightning talks’ (5 minutes) from intranet managers, contributors, and comms people;
  • unconference style self-organised group discussions.

 Agenda – Tuesday 2nd of September 2014


8:30 am — Registration – show your Eventbrite mobile app, or the print out. Coffee, pastries, networking, sponsor displays.


9:00 am — Welcome from Brian and Wedge – drawing attention to the ‘pitch a discussion‘ piece of paper

9:10 am —  Gerry McGovernFrom intranet to net-work: the rise of the digital bridge builder

9:34 amElizabeth Marsh and Kate Simmons  – Becoming a digital workplace leader: the big shift from intranet management (Digital Workplace Group [DWG], sponsor)

— 9:58 am — Nigel Williams – The good intranet parenting guide (Interact, sponsor)

— 10:03 am —  Sharon O’DeaIntranet features you need right now

— 10:08 am — Daniel McPhersonGetting your message out (Rapid Circle, sponsor)

10:13 amSam Marshall Seven things about intranets I learnt the hard way

10:37 am — Break (20 minutes). — See our speakers’ page for everyone’s details.

10:57 amGabriele SaniSolutions and results of our global intranet

— 11:20 am —  Edmund OvingtonThe evolution of enterprise social (Beem, sponsor)

— 11:25 am — Ayesha GravesCan you go viral on your intranet?

— 11:30 am — Luke OathamContent: back to basics (Helpful Technology, sponsor)

— 11:35 pm — Reg LewinDon’t be afraid to go open-source – Creativity vs the money hose

11:40 am — Michelle BaillieOur first intranet

12:02 pmVirginia Henry – How Jim Morrison can open Doors to Intranets

12:25 pm — Lunch (1 hour), thanks to Interact, in the main restaurant downstairs.


1:25 pmKim EnglandA diary of a Community Manager –  then, now and in the future

1:45 pm Kevin CodyIntranet benchmarking

— 2:05 pm — Dan HawtreyEngaging employees for CSR (Content Formula, sponsor)

— 2:10 pm — Jessie PuniaCustomers will never love a company until the employees love it first- Talking enterprise social in business

— 2:15 pm — Chris Willard and Justin King (Igloo, sponsor)

— 2:20 pm — Jonathan PhillipsDigital workplace and the future of work


2:28 pm — Brian and Wedge explain how we’ll do the self-organising unconference sessions – completed ‘pitch a discussion’ papers are placed on the wall in readiness.

2:35 pm – Anyone with an idea for a useful group discussion stands up and sets-out the idea in like 25 seconds. If you have already submitted your idea by paper, now is the time to explain your idea verbally. If you have not submitted your ideas, this is the time to stand up and explain your idea – Brian and Wedge will write your idea down on paper and place it on the wall.

Brian and Wedge place all ideas on a big wall chart, alloting a time and place to every idea. Every idea is accepted (but some might be merged), so if you pitch an idea, you will facilitate a group discussion.

There will be around 32 discussions, but you will have to choose your favourites as there will only be time to join four.


 1st session   2:50 pm — Everyone looks at the wall and chooses where to go for their first session (25 minutes)

 2nd session   3:15 pm — Everyone gets to their chosen second session (checking the wall for the location) (25 minutes)

3:40pm — Break (20 minutes), thanks to Igloo.

 3rd session   4:00 pm — Get to the third session (check wall for the location) (20 minutes)

 4th session   4:20 pm — Get to the fourth session (19 minutes) [Must finish before 4:40pm]

4:40 pm — Tenth speakers (15 mins + 15 mins questions) – Martin White and Sam Marshall in conversation – Now for the epilogue

5:10 pm — Thanks and goodbye.

After event drinks

 5:17 pm — After-party at a bar 4 minutes away, at ‘The Union‘, on George Street (we have space downstairs). Complimentary drinks, thanks to the Digital Workplace Group (DWG).

Map to the bar